MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*SKIN STAPLER-WIDE; REMOVABLE (SKIN)

ETHICON ENDO-SURGERY, LLC. PROXIMATE*SKIN STAPLER-WIDE; REMOVABLE (SKIN)
Model Number PXW35
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the pxw35 device was returned with no apparent damage, fully functional.When tested for functionality the device fired and formed the remaining 25 staples as intended.The device fired without any difficulties and the staples were noted to have the proper box shape.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: with two tissue forceps, pick up each wound edge individually and approximate the edges.Or, with one tissue forceps, pull skin edges together until edges evert.Or apply tension to either end of the incision, such that the tissue edges begin to approximate themselves.One forceps can be used to ensure that the edges are everted.Position the instrument over the everted skin edges, aligning the instrument arrow with the center of the incision at a 50° - 60° angle from the skin.Squeeze the trigger until you touch plastic trigger to plastic handle (plastic to plastic), then release the trigger and move the instrument off the incision.The event described could not be confirmed as the device performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that the staples were not fixed to the skin.Pose of steri-strips.Patient hospitalized for caesarean section.The day after the operation, the staples did not attach to the skin.

Common Device Name
REMOVABLE (SKIN)
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key15708304
Report Number3005075853-2022-07455
Device Sequence Number5132532
Product Code GDT
UDI-Device Identifier10705036002673
UDI-Public10705036002673
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPXW35
Device Catalogue NumberPXW35
Device Lot Number807A03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2022
Initial Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown